Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 136, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 13, 2016, 9:14 PM EDT for McMinn County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2016, 9:14 PM EDT (01:14 UTC)
- Expired
- Jul 13, 2016, 10:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McMinn County, TN
The radar
The Knoxville radar (KMRX), 137 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 7:12 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 13, 7:12 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Morristown TN 712 PM EDT WED JUL 13 2016 .AVIATION... VFR at all terminals through the fcst period. However, did opt for low confidence VFR fog at KTRI in the overnight due to calm winds and clear skies. Diurnal convection in vcnty of all terminals by 1800 UTC Thursday, however, timing may need to be moved forward at KTRI based on progression of shortwave currently inducing convection over Western KY at this time. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Jul 13, 3:33 AM EDT, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 333 AM EDT WED JUL 13 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-140745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 333 AM EDT WED JUL 13 2016 /233 AM CDT WED JUL 13 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DUE TO AFTERNOON HEATING AGAIN ON WEDNESDAY. SOME ISOLATED STRONG THUNDERSTORMS WITH LOCALIZED STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE AREA FOR THE REST OF THE WEEK INTO EARLY NEXT WEEK. A FRONTAL BOUNDARY WILL APPROACH THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS FOR THURSDAY AND FRIDAY PRODUCING SCATTERED THUNDERSTORMS EACH DAY. ISOLATED STRONG TO POSSIBLY SEVERE STORMS ARE EXPECTED...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE FRONTAL BOUNDARY WILL STALL ALONG THE TENNESSEE AND NORTH CAROLINA STATE-LINE FOR SATURDAY AND SUNDAY BEFORE LIFTING NORTH AGAIN EARLY NEXT WEEK. SCATTERED STORMS ARE LIKELY OVER THE WEEKEND AND ISOLATED STRONG THUNDERSTORMS ARE EXPECTED...BUT A BETTER CHANCE OF SEVERE THUNDERSTORMS RETURNS FOR MONDAY AND TUESDAY AS THE FRONTAL BOUNDARY LIFTS NORTHWARD. DAMAGING WINDS... HEAVY RAIN...AND LOCALIZED FLASH FLOODING WILL BE THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 13, 9:05 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
905 PM EDT WED JUL 13 2016
TNZ084-085-140145-
MEIGS TN-MCMINN TN-
905 PM EDT WED JUL 13 2016
...SPECIAL WEATHER STATEMENT...
AT 904 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF DECATUR...MOVING EAST AT 10 MPH.
HALF TO THREE QUARTER INCH DIAMETER HAIL AND WINDS IN EXCESS OF 30
MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATHENS...DECATUR...ETOWAH...ENGLEWOOD...NIOTA...RICEVILLE...
HILLSVIEW AND CLEAR WATER.
LAT...LON 3532 8480 3549 8485 3560 8452 3559 8452
3558 8450 3553 8448 3534 8442 3531 8478
TIME...MOT...LOC 0104Z 255DEG 11KT 3542 8474
TDThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:05 PM EDT | Special Weather Statement | MRX | McMinn | 40 min |
| Jul 13, 10:12 PM EDT | Special Weather Statement | MRX | Loudon | 48 min |
| Jul 13, 10:35 PM EDT | Special Weather Statement | MRX | Polk | 40 min |
| Jul 13, 10:51 PM EDT | Special Weather Statement | MRX | Blount | 54 min |
| Jul 14, 8:55 AM EDT | Special Weather Statement | MRX | Campbell | 50 min |
| Jul 14, 10:12 AM EDT | Special Weather Statement | MRX | Grainger, Hancock | 48 min |
| Jul 14, 10:50 AM EDT | Special Weather Statement | MRX | Hancock, Hawkins | 40 min |
| Jul 14, 11:32 AM EDT | Special Weather Statement | MRX | Greene, Hawkins, Sullivan, Washington | 43 min |
| Jul 14, 12:46 PM EDT | Special Weather Statement | MRX | Johnson | 44 min |
| Jul 14, 1:16 PM EDT | Special Weather Statement | MRX | Carter | 44 min |
| Jul 14, 1:17 PM EDT | Special Weather Statement | MRX | Johnson | 43 min |
| Jul 14, 2:48 PM EDT | Special Weather Statement | MRX | Marion | 42 min |
| Jul 14, 3:10 PM EDT | Special Weather Statement | MRX | Roane | 35 min |
| Jul 14, 3:27 PM EDT | Special Weather Statement | MRX | Loudon | 48 min |
| Jul 14, 3:39 PM EDT | Special Weather Statement | MRX | Loudon | 51 min |
| Jul 14, 3:52 PM EDT | Special Weather Statement | MRX | Marion | 38 min |
| Jul 14, 4:09 PM EDT | Special Weather Statement | MRX | McMinn, Monroe, Polk | 51 min |
| Jul 14, 4:11 PM EDT | Special Weather Statement | MRX | Sequatchie | 34 min |
| Jul 14, 4:22 PM EDT | Special Weather Statement | MRX | Bledsoe, Meigs, Rhea | 38 min |
| Jul 14, 4:24 PM EDT | Special Weather Statement | MRX | Anderson, Campbell, Loudon, Morgan, Roane, Scott | 66 min |
| Jul 14, 4:28 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 47 min |
| Jul 14, 4:30 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 45 min |
| Jul 14, 4:34 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 41 min |
| Jul 14, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 45 min |
| Jul 14, 4:56 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson, Knox, Union | 49 min |
| Jul 14, 5:02 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 43 min |
| Jul 14, 5:30 PM EDT | Special Weather Statement | MRX | Hancock, Hawkins | 45 min |
| Jul 14, 5:38 PM EDT | Special Weather Statement | MRX | Grainger, Union | 37 min |
| Jul 14, 5:45 PM EDT | Special Weather Statement | MRX | Greene, Hamblen | 45 min |
| Jul 14, 6:13 PM EDT | Special Weather Statement | MRX | Cocke | 47 min |
| Jul 14, 6:19 PM EDT | Special Weather Statement | MRX | Hawkins | 41 min |
| Jul 14, 6:25 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 50 min |
| Jul 14, 7:16 PM EDT | Special Weather Statement | MRX | Carter, Unicoi, Washington | 44 min |
| Jul 14, 7:59 PM EDT | Special Weather Statement | MRX | Carter | 46 min |
| Jul 13, 10:55 PM EDT | Special Weather Statement | MRX | Washington, City of Bristol | 50 min |
| Jul 14, 8:50 AM EDT | Special Weather Statement | MRX | Wise | 25 min |
| Jul 14, 10:24 AM EDT | Special Weather Statement | MRX | Wise, City of Norton | 51 min |
| Jul 14, 3:33 PM EDT | Special Weather Statement | MRX | Lee | 42 min |
| Jul 13, 11:17 PM EDT | Special Weather Statement | MRX | Cherokee | 43 min |
| Jul 14, 12:03 AM EDT | Special Weather Statement | MRX | Clay | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.